MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Additionally, detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a burr and wire entrapment occurred.The patient presented with peripheral arterial disease.The target lesion was located in the mildly tortuous and moderately to severely calcified proximal to distal anterior tibial artery (ata).A 1.25 mm rotapro-pi and peripheral rotawire guidewire were selected for use in accordance with standard atherectomy indications.Burr advancement was performed using a pecking motion approximately 75% of the time.The burr was used close to the origin of the ata and traveled distally toward the pedal arteries.Midway through the ata, the burr began to stall, including during dynaglide mode.Advancement became difficult at the midpoint of the lesion.It was observed that the guidewire was not freely moving within the vessel and was moving together with the burr, indicating the burr had become stuck on the wire.Multiple attempts were made to dislodge the burr using both normal and dynaglide modes, but these were unsuccessful.The physician elected to remove the rotapro burr; however, it could not be extracted independently of the wire.Consequently, both the burr and guidewire were removed together as a single unit.Post-removal, an attempt was made to separate the wire from the burr assembly outside the patient.Despite using the brake defeat button per the directions for use (dfu), the wire remained engaged.The rotawire was noted to be slightly kinked approximately 3-5 cm from the distal tip.The procedure was successfully completed using angioplasty ballooning.No patient complications were reported.
 
Additional Manufacturer Narrative
A1: patient identifier updated.A2: date of birth: 1964.D4: lot number updated.
 
Event or Problem Description
It was reported that a burr and wire entrapment occurred.The patient presented with peripheral arterial disease.The target lesion was located in the mildly tortuous and moderately to severely calcified proximal to distal anterior tibial artery (ata).A 1.25 mm rotapro-pi and peripheral rotawire guidewire were selected for use in accordance with standard atherectomy indications.Burr advancement was performed using a pecking motion approximately 75% of the time.The burr was used close to the origin of the ata and traveled distally toward the pedal arteries.Midway through the ata, the burr began to stall, including during dynaglide mode.Advancement became difficult at the midpoint of the lesion.It was observed that the guidewire was not freely moving within the vessel and was moving together with the burr, indicating the burr had become stuck on the wire.Multiple attempts were made to dislodge the burr using both normal and dynaglide modes, but these were unsuccessful.The physician elected to remove the rotapro burr; however, it could not be extracted independently of the wire.Consequently, both the burr and guidewire were removed together as a single unit.Post-removal, an attempt was made to separate the wire from the burr assembly outside the patient.Despite using the brake defeat button per the directions for use (dfu), the wire remained engaged.The rotawire was noted to be slightly kinked approximately 3-5 cm from the distal tip.The procedure was successfully completed using angioplasty ballooning.No patient complications were reported.It was further reported that the patient was fine post procedure.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23214042
Report Number2124215-2025-69408
Device Sequence Number8890724
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public(01)08714729863649(17)270226(10)35950023
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0035950023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer10/26/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/18/2025
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale